MAUDE Adverse Event Report: DEPUY SPINE EXPEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SPINE EXPEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179799545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 08/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Procedure: revision spinal fusion.Primary surgery details not known.Revision surgery (b)(6) 2017 by dr (b)(6) at (b)(6) hospital.Reason: motor vehicle crash.Reporting facet pain and articulation noted on bone scan.Articulation apparent at l3/4.Patient has t2-l4 fusion for scoliosis.L4 right side pedicle screw (1797.99.545) was found to be broken intraoperatively.Fifteen (15) minute delay to procedure.Nil adverse outcomes reported.

Brand Name
EXPEDIUM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6862611
Report Number1526439-2017-10733
Device Sequence Number661609
Product Code NKB
UDI-Device Identifier10705034083483
UDI-Public(01)10705034083483
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number179799545
Device Catalogue Number179799545
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2017
Initial Report FDA Received Date09/13/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR